Hail, Garza
- When
- October 9, 3:45 PM CST
- Where
- Garza County, 12 mi NW of Post
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.300, -101.533
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 9, 1:25 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 225 PM CDT SAT OCT 9 2004 .SHORT TERM... UPPER LEVEL LOW OVER NORTHWEST PORTIONS OF THE CWFA/SOUTHWEST PANHANDLE ATTM. THIS HAS TRIGGERED SHOWERS AND THUNDERSTORMS NEAR THE CORE OF THE LOW THIS MORNING...AND EXPECT THE PRECIPITATION TO CONTINUE TO INCREASE IN COVERAGE AND MOVE TO THE SOUTHWEST AND SOUTH THIS AFTERNOON...THEN SHIFT EAST AND SOUTHEAST OVERNIGHT. LATEST WV IMAGERY SHOWS THIS FEATURE WELL AND RADAR CONFIRMS INCREASING AREAL COVERAGE ON PRECIPITATION. AREA TO REMAIN UNDER THE INFLUENCE OF THIS LOW IN THE SHORT TERM. WILL RAMP UP POPS TONIGHT AND CONTINUE SLIGHT CHANCE WEST TO CHANCE EAST THROUGH SUNDAY NIGHT. ATMOSPHERE RELATIVELY UNSTABLE WITH MID LEVEL TEMPERATURES AROUND MINUS 15 DEGREES CELSIUS. MID LEVEL LAPSE RATES AT 7-8 C/KM...AND COMBINED WITH AFTERNOON HEATING COULD RESULT IN A FEW STORMS APPROACHING SEVERE LIMITS. UPPER LOW TO LINGER OVER THE FA INTO MONDAY...THEN SLOWLY TRANSLATE EAST NORTHEASTWARD BY MONDAY MORNING AS WEAK RIDGING BEGINS TO MOVE INTO THE FA. ONE CONCERN IS LOW LEVEL MOISTURE BEING TAPPED FROM THE GULF OF MEXICO AND BEING DRAWN INTO THE CWFA TONIGHT/SUNDAY. MODELS SUGGEST THIS TO OCCUR AND LATEST VISIBLE/IR SATELLITE IMAGERY SHOWING THE LOW CLOUDS OVER CENTRAL TEXAS AND TRANSLATING WEST AT THIS TIME. XI .LONG TERM... MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT WITH THE DEVELOPMENT OF STRONG EAST COAST TROUGH BY THE END OF THE FORECAST PERIOD. MODEL SOLUTIONS ALSO CONTINUE THE TREND OF A SLIGHT RETROGRESSION OF THE WEST COAST UPPER LOW LATE IN THE WEEK. WITH THIS PATTERN... TEMPERATURES WILL STAY BELOW NORMAL...AND POSSIBLY MUCH BELOW NORMAL BY THE END OF THE WEEK. TEMPERATURES WILL NEAR NORMAL FOR THE FIRST PART OF THE WEEK AS SHORT WAVE RIDGING OVERTAKES THE AREA. THE MODELS ARE TRENDING TOWARD A SOLUTION OF STRONGER RIDGING BY MONDAY NIGHT AND TUESDAY...AND HAVE DROPPED THE SLIGHT CHANCE POPS WE HAD GOING FOR TUESDAY THE FIRST IN A SERIES OF COLD FRONTS WILL THEN MOVE THROUGH THE REGION ON WEDNESDAY...DROPPING TEMPERATURES BACK IN TO THE 60S. LOW POPS ON WEDNESDAY ARE MORE THAN REASONABLE WITH THE BOUNDARY IN PLACE AT THE SURFACE...AND THE REGION BEING CAUGHT IN THE LEFT ENTRANCE REGION OF A WEST TO EAST JET STREAK...PLUS...IN THE RIGHT EXIT REGION OF A NORTH TO SOUTH JET STREAK. NOT CONFIDENT WITH THIS PATTERN TO ADD/LOWER POPS DUE TO UNCERTAINTY...AGEOSTROPHIC CIRCULATION WITHIN THE STREAKS IS PROGGED TO BE RELATIVELY STRONG...BUT MOISTURE IS LACKING AND DEEP LAYER LIFT SHOULD BE MAXIMIZED TO THE NORTH. WILL TAKE THE CONSERVATIVE APPROACH FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 69 47 67 / 50 10 20 10 TULIA 46 69 50 68 / 50 20 30 10 PLAINVIEW 47 69 52 68 / 50 20 20 10 LEVELLAND 47 69 51 70 / 50 20 20 10 LUBBOCK 49 69 53 70 / 50 20 20 10 BROWNFIELD 50 69 52 71 / 50 20 20 10 CHILDRESS 51 66 55 70 / 50 40 40 10 SPUR 52 68 55 71 / 40 30 30 10 ASPERMONT 54 66 55 73 / 50 30 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 11/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 517 AM CDT SAT OCT 9 2004 TXZ021>044-091700- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 517 AM CDT SAT OCT 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT SAT OCT 9 2004 TXZ035-092030- LUBBOCK- 240 PM CDT SAT OCT 9 2004 STRONG THUNDERSTORMS WILL AFFECT LUBBOCK COUNTY...AND THE CITY OF LUBBOCK...THROUGH 330 PM. THESE THUNDERSTORMS...LOCATED BETWEEN SHALLOWATER...NEW DEAL...AND ABERNATHY AT 240 PM...AND WILL MOVE SOUTH AND SOUTHWEST AT 10 MPH...AND WILL AFFECT THE NORTH AND NORTHWEST SIDE OF LUBBOCK THROUGH 330. THESE THUNDERSTORMS WILL CONTAIN PEA SIZED HAIL...WIND GUSTS OF UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEA SIZED HAIL AND TORRENTIAL RAINFALL WAS REPORTED NORTH OF SHALLOWATER...AT 230 PM. ADDITIONALLY...OUTFLOW WINDS FROM THE THUNDERSTORMS...WILL CAUSE THE WINDS IN LUBBOCK COUNTY TO SHIFT TO THE NORTHWEST...AND INCREASE TO 20 TO 30 MPH... THROUGH 4 PM. FOX
The Lubbock radar (KLBB), 47 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426989, 5426990.